Alert archive / Oklahoma / River Flood Advisories in 2018
River Flood Advisory 23, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Dec 27, 2018, 7:45 AM CST for Adair County, Cherokee County, Delaware County, Oklahoma. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2018, 7:45 AM CST (13:45 UTC)
- Expired
- Dec 28, 2018, 7:52 AM CST
- In force
- 24 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK, Delaware County, OK
The radar
The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Illinois River (AR OK) at Chewey (CWYO2). The gauge peaked at 8.94 ft at Dec 28, 2018, 2:00 AM CST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07196090, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Dec 27, 4:49 AM CST, 2 hours 56 minutes earlier.
Area forecast discussion, Dec 27, 4:49 AM CST, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 449 AM CST Thu Dec 27 2018 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Back edge of large area of showers and thunderstorms is on track to clear all terminals by 12Z so will not include any mention of precipitation or thunderstorms in any of the TAFs this morning. VFR conditions should prevail for the first 8 to 12 hours of the valid TAF period, with a 4 to 6 hour window for MVFR ceilings expected once the cold front moves in later this afternoon and evening. Winds should remain gusty at all sites for most of the period, with gusts dropping off late tonight. && .PREV DISCUSSION... /Issued 348 AM CST Thu Dec 27 2018/ DISCUSSION... Axis of widespread rains continues to gradually press eastward and will reside across far E OK / western AR to start the forecast. Rains will continue to end from west to east while the strong cold moves into NE OK by early afternoon. Isolated light showers may develop along the front as it continues eastward through the afternoon. Temps will warm well above normal ahead of the frontal passage and mark the last relatively warm day from quite some time. Sharply colder temperatures will prevail Friday and more so on Saturday with increasing cloud cover. The trend continues to be for less of an influence from the weakening wave on Saturday. Still may see some flurries during the day but chances for measurable precip continue to remain very low. Persistent trough to our west yields yet another wave ejecting into the Plains late Sunday. Precip chances focus for SE OK / western AR and points eastward beginning Sunday night through Monday. Temps currently appear warm enough to keep any precip all liquid. Once this wave passes another surge of colder air spills southward and below normal temps and dry conditions persist through at least mid next week. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Dec 27, 4:24 AM CST, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 424 AM CST Thu Dec 27 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 424 AM CST Thu Dec 27 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Gusty southerly winds will continue today ahead of a strong cold front set to move through the area later this afternoon and this evening. Gusts could reach 30 to 35 mph at times, especially across far northeast Oklahoma and far northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY THROUGH WEDNESDAY...No Hazards. EXTENDED DISCUSSION... Much cooler weather will move into the area in the wake of today's cold front. This could lead to single digit wind chills Friday night and into Saturday for areas near the Kansas border. Another strong cold front on Monday should bring a slightly greater chance for dangerous wind chills to areas north of Interstate 44 by Tuesday morning. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 27, 3:57 AM CST, 3 hours 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
357 AM CST THU DEC 27 2018
OKZ055>058-061>063-271100-
Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Washington OK-
Mayes OK-
357 AM CST THU DEC 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR CRAIG...ROGERS...DELAWARE...
OTTAWA...NORTHERN MAYES...EASTERN WASHINGTON AND NOWATA COUNTIES
UNTIL 500 AM CST...
At 354 AM CST, strong and gusty southeasterly winds had been
measured on the back edge of a large area of showers across parts of
northeast Oklahoma. The back edge of the showers extended from 5
miles northeast of Wann to 3 miles northeast of Inola and was moving
to the northeast at 45 mph.
Wind gusts up to 50 mph, lasting for 15 to 30 minutes, will be
possible across far northeast Oklahoma once the rain ends at any one
location.
Locations in or near the path include...
Bartlesville... Claremore...
Miami... Vinita...
Nowata... Jay...
Pryor... Owasso...
Pryor Creek... Catoosa...
Grove... Verdigris...
Commerce... Chelsea...
Salina... Oologah...
Fairland... Afton...
Quapaw... Langley...
This includes Interstate 44 between mile markers 240 and 324.
LAT...LON 3700 9462 3650 9462 3636 9460 3619 9578
3634 9581 3642 9579 3643 9583 3699 9596
TIME...MOT...LOC 0954Z 245DEG 39KT 3698 9575 3619 9546The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 6:46 PM CST | Special Weather Statement | TSA | Craig, Delaware, Mayes, Ottawa | 59 min |
| Dec 26, 8:19 PM CST | Special Weather Statement | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Wagoner and 1 more | 56 min |
| Dec 26, 9:08 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee, Okmulgee | 52 min |
| Dec 26, 9:11 PM CST | Special Weather Statement | TSA | Creek | 49 min |
| Dec 26, 9:38 PM CST | Special Weather Statement | TSA | Pittsburg | 52 min |
| Dec 26, 9:43 PM CST | Special Weather Statement | TSA | Choctaw, Pushmataha | 62 min |
| Dec 26, 10:01 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Wagoner | 59 min |
| Dec 26, 10:08 PM CST | Special Weather Statement | TSA | Creek, Nowata, Rogers, Tulsa, Washington | 67 min |
| Dec 27, 3:57 AM CST | Special Weather Statement | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 63 min |
| Dec 27, 5:21 AM CST | River Flood Warning | TSA | LeFlore | 56 hr |
| Dec 27, 7:34 AM CST | River Flood Warning | TSA | LeFlore | 26 hr |
| Dec 27, 7:44 AM CST | River Flood Advisory | TSA | Cherokee | 24 hr |
| Dec 27, 8:02 AM CST | River Flood Warning | TSA | Pushmataha | 12 hr |
Nearby
River Flood Advisories in Oklahoma, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.